MAUDE Adverse Event Report: OSCOR INC. 7F SAFESHEATH ULTRA; INTRODUCER, CATHETER

OSCOR INC. 7F SAFESHEATH ULTRA; INTRODUCER, CATHETER
Model Number SU7
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints received from march 2014 to march 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported guidewire bent and strayed wire noted at tip.
 
Additional Manufacturer Narrative
One guidewire was received coiled in a sealed pouch with no identification.The guidewire was free of kinks.Stretching of the wire was observed at the j-tip end resulting in the inner wire being exposed and completely removed from outer coil j-tip end.Returned device analysis reveals a guidewire without any identification and extensive damage due to misuse.The complaint was regarding a bent guidewire with a stray wire noted at the tip.It was later determined, by the customer, that this guidewire is included with the adelante s 7f (su7).Since the guidewire was received coiled in a small bag, it is no longer completely straight.However, upon analysis under 10x magnification, no actual bends or kinks were found.The j-tip end of the guidewire has been stretched to the point where the inner wire has come out of the j-tip coil end.The cause of the stretching would be excessive handling and misuse.The device including the guidewire and all other accessories, passed all in process and qa final inspection steps before shipping to the customer as part of the 100% inspection per manufacturing procedure.No manufacturing defects were found.Adelante-s introducer sheath in process and final inspections indicates that all products must meet the pre-determined specifications in each step of this procedure.If product does not comply with its specifications, it must be rejected.If the amount of rejects exceeds aql level acceptance criteria, return the whole lot to manufacturing personnel for 100 percent inspection.The inspection of overmolded sheath includes the first 5 good shots and 5 last shots.The remaining parts per sampling plan ansi z 1.4, gen level i, normal, aql 0.25.Visual inspection is done to verify the following: hub to be smooth, no cracks, sinking or unfilled areas, and check for foreign material, verify hub shape as per drawing, check for excessive flash (maximum allowable limit is 0.75 mm2).In addition, using 10x microscope, the hub is looked into for irregularities (verify the transition between sheath and hub on inside of hub is smooth.Score lines of the sheath are inspected to verify alignment with the break line of the hub (handle).Parts are inspected to be free from contamination in the form of oil or residue.The following measurements are taken: sideport opening inspected using 2 different pin gauges, the sheath length is measured from end of hub to tip using metric ruler, id of the sheath hub is measured by inserting a go-no-go gauge of appropriate size all the way through to the tip of sheath for clearance verification.The tipping inspection includes first 5 good samples and last 5 samples; remaining parts per sampling plan ansi z 1.4, gen level i, aql 0.25 for the following: visual inspection of the tip to verify the tip shape is round, no flash, no discoloration or other damages.Verify parts are free from contamination in the form of oil or residue.Verify proper tip shape.Measurement is taken of the sheath length from end of hub to tip using ruler.The sheath tip id is measured using appropriate pin gauge.Sideport with valve assembly is inspected per sampling plan ansi z 1.4, gen level i normal, aql 0.15 to ensure the glue around the perimeter of the hub to the side tube joint and luer valve/stopcock to side tube joint is acceptable.To ensure acceptable hub side tube glued joint/ union inspect for bonding of the tubing to the hub and luer valve/stopcock by pulling slightly on both bonds.The final assembly inspection is per sampling plan ansi z 1.4, gen level i, normal, aql 0.25 for the following: visual inspection of the sheath to verify it is free of kinks, dirt and any other damages, free of loose or embedded foreign material, flash, sinks, verify snap lock cap is placed properly onto sheath hub and free of cracks.Verify that the snap lock cap is securely in place and the tabs are completed inserted into the slots without damage, verify snap lock cap color and french size.Leak test is performed on the seals per sampling plan ansi z 1.4, gen level i, normal, aql 0.40.A 10 cc luer lock syringe is attached to the activated valve/stopcock on the sideport to check for blockage/obstruction by pushing and pulling the plunger of the syringe completely out all at once to confirm air flow through the sideport valve and tube.The sheath tip id is measured using appropriate pin gauge.Destructive testing (sampling plan ansi z 1.4, special level 4, aql 0.40 reduced) for fit check, break and peel test, strength test of hub and side tube joint, and pull test using luer activated valve/stopcock and side tube in opposing pull tester clamps.The instructions for use informs the user of the following precautions: never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.

Brand Name
7F SAFESHEATH ULTRA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6332188
Report Number1035166-2017-00016
Device Sequence Number1106061
Product Code DYB
UDI-Device Identifier30891492002457
UDI-Public30891492002457
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2018
Device Model NumberSU7
Device Catalogue NumberSU7
Device Lot NumberDP01513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2014
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2014
Supplement Date Received by Manufacturer06/09/2014
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1